Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 72, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 19, 2019, 4:05 AM CDT for Tensas Parish, Louisiana; Claiborne County, Jefferson County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2019, 4:05 AM CDT (09:05 UTC)
- Expired
- May 19, 2019, 4:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:47 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
885
WFUS54 KJAN 190905
TORJAN
LAC107-MSC021-063-190945-
/O.NEW.KJAN.TO.W.0072.190519T0905Z-190519T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
405 AM CDT Sun May 19 2019
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southeastern Tensas Parish in northeastern Louisiana...
Claiborne County in southwestern Mississippi...
Northern Jefferson County in southwestern Mississippi...
* Until 445 AM CDT.
* At 405 AM CDT, a severe thunderstorm capable of producing a tornado
was located near St. Joseph, or 26 miles northeast of Natchez,
moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lorman around 415 AM CDT.
Port Gibson around 425 AM CDT.
Pattison around 430 AM CDT.
Hermanville around 435 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3206 9072 3190 9072 3183 9073 3181 9084
3179 9127 3197 9127
TIME...MOT...LOC 0905Z 257DEG 36KT 3190 9119
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DC3 follow-up statements
012
WWUS54 KJAN 190913
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
413 AM CDT Sun May 19 2019
LAC107-190922-
/O.CAN.KJAN.TO.W.0072.000000T0000Z-190519T0945Z/
Tensas LA-
413 AM CDT Sun May 19 2019
...THE TORNADO WARNING FOR SOUTHEASTERN TENSAS PARISH IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 AM CDT for northeastern
Louisiana...and central and southwestern Mississippi.
LAT...LON 3186 9127 3187 9124 3192 9118 3194 9119
3196 9119 3198 9116 3199 9112 3200 9109
3206 9072 3190 9072 3183 9073 3181 9084
3183 9124
TIME...MOT...LOC 0912Z 259DEG 37KT 3191 9109
$$
MSC021-063-190945-
/O.CON.KJAN.TO.W.0072.000000T0000Z-190519T0945Z/
Claiborne MS-Jefferson MS-
413 AM CDT Sun May 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR CLAIBORNE
AND NORTHEASTERN JEFFERSON COUNTIES...
At 412 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Alcorn, or 30 miles northeast of Natchez, moving
east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Port Gibson around 420 AM CDT.
Pattison around 430 AM CDT.
Hermanville and Peyton around 435 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3186 9127 3187 9124 3192 9118 3194 9119
3196 9119 3198 9116 3199 9112 3200 9109
3206 9072 3190 9072 3183 9073 3181 9084
3183 9124
TIME...MOT...LOC 0912Z 259DEG 37KT 3191 9109
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DC337
WWUS54 KJAN 190927
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
427 AM CDT Sun May 19 2019
MSC021-063-190945-
/O.CON.KJAN.TO.W.0072.000000T0000Z-190519T0945Z/
Claiborne MS-Jefferson MS-
427 AM CDT Sun May 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
SOUTHEASTERN CLAIBORNE AND NORTHEASTERN JEFFERSON COUNTIES...
At 427 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Pattison, or 30 miles west of Hazlehurst, moving
east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Peyton around 435 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3187 9107 3197 9106 3199 9072 3190 9072
3183 9073 3181 9086 3182 9107
TIME...MOT...LOC 0927Z 277DEG 40KT 3188 9090
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DC381
WWUS54 KJAN 190935
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
435 AM CDT Sun May 19 2019
MSC021-063-190945-
/O.EXP.KJAN.TO.W.0072.000000T0000Z-190519T0945Z/
Claiborne MS-Jefferson MS-
435 AM CDT Sun May 19 2019
...THE TORNADO WARNING FOR SOUTHEASTERN CLAIBORNE AND NORTHEASTERN
JEFFERSON COUNTIES WILL EXPIRE AT 445 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 AM CDT for central and
southwestern Mississippi.
LAT...LON 3187 9107 3197 9106 3199 9072 3190 9072
3183 9073 3181 9086 3182 9107
TIME...MOT...LOC 0935Z 285DEG 37KT 3184 9084
$$
DCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 19, 1:27 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 19, 1:27 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 127 AM CDT Sun May 19 2019 ...SEVERE STORMS POSSIBLE TONIGHT ESPECIALLY IN THE WEST... .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: A mix of MVFR and IFR cigs are expected over cntrl and west MS tonight as a low pressure system with a large area of TSRA moves into the area. East MS taf sites wl remain in VFR til after 09Z when MVFR cigs are expected. The strong gusty south winds have not developed this evening but will increase ahead of the approaching TSRA activity. VFR conds are expected to prevail by Sunday aftn away from TSRA coverage that is expected to be greater east of I-55. /22/ && .DISCUSSION... No big changes to the short term forecast. Latest model runs keep the most of convection west of the Mississippi until the early morning. Rain has stalled across the far northwestern zones, so will be watching for flash flooding.Increased pops to categorical in those areas through tonight. Otherwise the forecast was good. /07/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 81 70 88 70 / 79 36 37 1 Meridian 84 68 88 68 / 73 51 40 4 Vicksburg 84 70 87 70 / 79 19 35 1 Hattiesburg 84 68 87 69 / 65 41 44 2 Natchez 83 69 87 70 / 79 19 40 1 Greenville 85 70 86 71 / 79 14 18 2 Greenwood 82 69 87 70 / 79 22 19 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/07
Hazardous weather outlook, May 18, 3:31 PM CDT, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 331 PM CDT Sat May 18 2019 ARZ074-075-LAZ007-192045- Ashley-Chicot-Morehouse- 331 PM CDT Sat May 18 2019 This hazardous weather outlook is for portions of southeast Arkansas, and northeast Louisiana. .DAY ONE...Tonight and Sunday FLOODING THREAT...Limited TIMING...Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly Tonight Severe storms are likely tonight and will be capable of damaging wind gusts up to 70 mph, hail up to golfball size and tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) One to two inches of rain in a short amount of time is possible tonight. This rain will fall over saturated soils and areas of backwater flooding and may lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. LAZ008-009-015-023-024-MSZ018-019-034-192045- West Carroll-East Carroll-Richland-Franklin LA-Catahoula-Bolivar- Sunflower-Washington- 331 PM CDT Sat May 18 2019 This hazardous weather outlook is for portions of northeast Louisiana, and northwest Mississippi. .DAY ONE...Tonight and Sunday FLOODING THREAT...Limited TIMING...Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight Severe storms are possible tonight and will be capable of damaging wind gusts of 60 to 70 mph, hail up to quarter size and tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) One to two inches of rain in a short amount of time is possible tonight. This rain will fall over saturated soils and areas of backwater flooding and may lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. MSZ026>033-036>039-042>066-072>074-192045- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 331 PM CDT Sat May 18 2019 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Sunday Isolated severe storms capable of damaging wind gusts and hail up to quarter size are possible tonight. A brief tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. LAZ016-025-026-MSZ025-035-040-041-192045- Madison LA-Tensas-Concordia-Leflore-Humphreys-Issaquena-Sharkey- 331 PM CDT Sat May 18 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Sunday FLOODING THREAT...Limited TIMING...Tonight Isolated severe storms capable of damaging wind gusts and hail up to quarter size are possible tonight. A brief tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) One to two inches of rain in a short amount of time is possible tonight. This rain will fall over saturated soils and areas of backwater flooding and may lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:26 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland, West Carroll | 49 min |
| May 19, 2:46 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 59 min |
| May 19, 3:02 AM CDT | Tornado Warning | JAN | East Carroll, Franklin, Madison, Richland, West Carroll | 26 min |
| May 19, 3:46 AM CDT | Severe Thunderstorm Warning | JAN | Concordia, Tensas | 59 min |
| May 19, 3:51 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 39 min |
| May 19, 4:24 AM CDT | Flash Flood Warning | JAN | Catahoula, Concordia | 3 hr |
| May 19, 4:31 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Issaquena, Madison, Sharkey, Warren and 1 more | 44 min |
| May 19, 4:41 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Lincoln | 50 min |
| May 19, 5:14 AM CDT | Special Weather Statement | JAN | Madison, Rankin, Yazoo | 46 min |
| May 19, 5:32 AM CDT | Special Weather Statement | JAN | Simpson | 43 min |
| May 19, 6:05 AM CDT | Special Weather Statement | JAN | Scott, Simpson, Smith | 40 min |
| May 19, 7:17 AM CDT | Special Weather Statement | JAN | Lawrence, Lincoln | 58 min |
| May 19, 6:42 PM CDT | Special Weather Statement | JAN | Bolivar | 33 min |
| May 19, 6:58 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 47 min |
Nearby
Tornado Warnings in Mississippi, 2019Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.